Alert archive / Florida / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 5, NWS Miami, FL

April 1, 2013Miami-Dade County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Apr 1, 2013, 2:37 PM EDT for Miami-Dade County, Florida. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 1, 2013, 2:37 PM EDT (18:37 UTC)
Expired
Apr 1, 2013, 3:15 PM EDT
In force
38 min
Issued by
NWS Miami, FL
Area
Storm-based polygon

County Miami-Dade County, FL

The radar

The Miami radar (KAMX), 12 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 6.6 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2013-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1221 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2013-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1221 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
783 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
0.7
Supercell composite
6.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

866 
WUUS52 KMFL 011837
SVRMFL
FLC086-011915-
/O.NEW.KMFL.SV.W.0005.130401T1837Z-130401T1915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
237 PM EDT MON APR 1 2013

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL MIAMI-DADE COUNTY IN SOUTH FLORIDA.

* UNTIL 315 PM EDT

* AT 234 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  THE REDLAND...AND MOVING EAST AT 20 MPH.

* THE STORM WILL AFFECT...
  NARANJA...
  GOULDS...
  PRINCETON...
  CUTLER BAY...
  HOMESTEAD BAYFRONT PARK...
  AND SURROUNDING COMMUNITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MPH AND
OR LARGE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND HEAVY RAINFALL IS
ALSO POSSIBLE. IF THE STORM APPROACHES YOUR LOCATION, SEEK SHELTER IN
AN ENCLOSED BUILDING ON THE LOWEST FLOOR AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 2553 8031 2553 8032 2549 8033 2545 8032
      2544 8031 2543 8032 2546 8052 2557 8052
      2561 8030 2559 8031 2557 8030
TIME...MOT...LOC 1837Z 269DEG 17KT 2552 8045

$$

GREGORIA
2 follow-up statements
076 
WWUS52 KMFL 011857
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
257 PM EDT MON APR 1 2013

FLC086-011915-
/O.CON.KMFL.SV.W.0005.000000T0000Z-130401T1915Z/
MIAMI-DADE FL-
257 PM EDT MON APR 1 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR EAST CENTRAL MIAMI-DADE COUNTY...

AT 253 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
PRINCETON...MOVING EAST AT 20 MPH.

THE STRONGEST PORTION OF THIS STORM WILL AFFECT AREAS BETWEEN
HOMESTEAD AIR FORCE BASE AND GOULDS.

SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 58
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 2553 8031 2553 8032 2549 8033 2545 8032
      2544 8031 2543 8032 2547 8043 2557 8043
      2561 8030 2559 8031 2557 8030
TIME...MOT...LOC 1855Z 269DEG 17KT 2551 8039

$$

GREGORIA
625 
WWUS52 KMFL 011911
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
311 PM EDT MON APR 1 2013

FLC086-011921-
/O.EXP.KMFL.SV.W.0005.000000T0000Z-130401T1915Z/
MIAMI-DADE FL-
311 PM EDT MON APR 1 2013

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MIAMI-DADE COUNTY
WILL EXPIRE AT 315 PM EDT...

NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORM HAS
MOVED OUT OF THE WARNED AREA AND INTO BISCAYNE BAY. THUS...THE 
SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 315 PM EDT.

LAT...LON 2553 8031 2553 8032 2549 8033 2545 8032
      2544 8031 2543 8032 2547 8043 2557 8043
      2561 8030 2559 8031 2557 8030
TIME...MOT...LOC 1911Z 269DEG 17KT 2551 8031

$$

GREGORIA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 2:09 PM EDT, 28 minutes earlier.

Area forecast discussion, Apr 1, 2:09 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
209 PM EDT MON APR 1 2013

.SHORT TERM (TONIGHT-WEDNESDAY NIGHT)...
THE THREAT FOR A FEW STRONG TO EVEN SEVERE THUNDERSTORMS WILL
REMAIN POSSIBLE THROUGH THE REMAINDER OF THE AFTERNOON AS A
SHORTWAVE TROUGH AND COLD FRONT APPROACH AND MOVE INTO THE AREA.
THE LATEST HIRES NUMERICAL CAM GUIDANCE CONTINUES TO INDICATE
MAINLY ISOLATED/SCT ACTIVITY DEVELOPING ALONG AND OVER THE
SOUTHEAST FLORIDA METRO/COASTAL LOCATIONS THROUGH THE REST OF THE
AFTERNOON TODAY. THIS IS MAINLY DUE TO ENHANCED LOW-LEVEL
CONVERGENCE BETWEEN WESTERLY FLOW AND THE EAST COAST SEA
BREEZE/OUTFLOW FROM EARLIER CONVECTION OFF THE COAST ALONG WITH
MODERATE INSTABILITY AND 30-35 KT 0-6KM SHEAR. BASED ON THE LATEST
TRENDS AND OBSERVATIONS...IT DOES APPEAR THAT THE BULK OF THE
AFTERNOON CONVECTION WILL REMAIN FROM MIAMI-DADE TO BOCA RATON AS
THE SOUTHWESTERLY FLOW APPEARS TO BE TOO STRONG FARTHER NORTH
ACROSS PALM BEACH COUNTY FOR THE EAST COAST SEA BREEZE TO SETUP.
THE MAIN IMPACTS FROM ANY STORMS THAT DO DEVELOP COULD BE WIND
GUSTS UP TO 60 MPH...HAIL AND LOCALLY HEAVY RAINFALL. THIS THREAT
WILL BEGIN TO DIMINISH THROUGH THE MID TO LATE EVENING HOURS. THE
FRONTAL BOUNDARY IS FORECAST TO PUSH THROUGH LATER TONIGHT WITH
NORTHWEST FLOW AND DRIER CONDITIONS FOLLOWING ITS PASSAGE INTO
TUESDAY. TEMPERATURES ARE FORECAST TO REMAIN AROUND AND SLIGHTLY
ABOVE NORMAL IN THE WAKE OF THIS BOUNDARY THROUGH THE MID-WEEK
PERIOD AS THE LOW-LEVEL FLOW QUICKLY VEERS AROUND TO THE EAST
THROUGH THE MID-WEEK.

.LONG TERM (THURSDAY-WEEKEND)...
A LOW PRESSURE SYSTEM IS FORECAST TO DEVELOP OVER THE WESTERN GULF
AND MOVE OVER THE FLORIDA PANHANDLE THURSDAY NIGHT/FRIDAY MORNING. A
COLD FRONT WILL MOVE THROUGH SOUTH FLORIDA FRIDAY. THIS SYSTEM WILL
BRING OUR NEXT CHANCE FOR RAIN AND POSSIBLY A THUNDERSTORM. MODELS
ARE IN PRETTY GOOD AGREEMENT WITH THE STRENGTH, POSITION, AND TIMING
OF THIS SYSTEM. GIVEN THIS, HAVE A HIGH CHC POP IN THE FORECAST FOR
FRIDAY. BEHIND THE FRONT, HIGH PRESSURE WILL BUILD IN ONCE AGAIN.
TEMPERATURES WILL NOT BE MUCH COOLER, ONLY A FEW DEGREES. THIS HIGH
PRESSURE WILL LAST FOR THE REMAINDER OF THE EXTENDED FORECAST.

&&

.MARINE...
A COLD FRONT WILL APPROACH AND MOVE THROUGH THE MARINE
AREA TODAY THROUGH TONIGHT WITH MODERATE SOUTHERLY WINDS
CONTINUING OUT AHEAD OF IT. IN ADDITION TO THE WINDS...SOME STRONG
THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THIS
EVENING...ESPECIALLY NEAR THE EAST COAST LOCATIONS THROUGH THE
AFTERNOON AND EVENING HOURS TODAY. WINDS WILL SHIFT TO THE
NORTHWEST LATER TONIGHT IN THE WAKE OF THE FRONT...THEN GRADUALLY
SHIFT TO THE EAST LATER TUESDAY THROUGH THE MID-WEEK PERIOD.

&&

.FIRE WEATHER...
ALTHOUGH SOME DRIER AIR IS EXPECTED LATER TONIGHT THROUGH
TUESDAY...THE LOW-LEVEL FLOW WILL QUICKLY VEER BACK TO THE ENE
THROUGH THE MID-WEEK PERIOD...WHICH WILL KEEP RH'S ABOVE CRITICAL
LEVELS THROUGH THE FORECAST PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  65  81  67  81 / 20 10 -  10
FORT LAUDERDALE  68  84  71  83 / 20 10 -  10
MIAMI            68  85  69  82 / 20 10 -  10
NAPLES           65  83  64  85 / 10 10 -  10

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE/FIRE...85/AG
AVIATION/RADAR...60/BD
Hazardous weather outlook, Apr 1, 10:07 AM EDT, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
1007 AM EDT MON APR 1 2013

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
020515-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
1007 AM EDT MON APR 1 2013

...SEVERE THUNDERSTORMS POSSIBLE MAINLY ACROSS EASTERN SOUTH FLORIDA...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

RIP CURRENTS: SOUTH TO SOUTHEAST WINDS OF 15 MPH WILL LEAD TO A
SLIGHT RISK OF RIP CURRENTS AT THE ATLANTIC BEACHES TODAY.

THUNDERSTORMS: THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE
REGION TODAY, BUT MAINLY EXPECTED ACROSS THE EASTERN HALF OF SOUTH
FLORIDA AND THE ADJACENT ATLANTIC WATERS. THE MAIN THREATS ARE
EXPECTED TO BE DAMAGING WINDS, LIGHTNING, HAIL AND A SLIGHT RISK
OF TORNADOES.

TORNADOES: CONDITIONS TODAY WILL BE FAVORABLE FOR ANY THUNDERSTORMS
THAT DEVELOP TO RESULT IN A SLIGHT RISK OF TORNADOES.

WATERSPOUTS: CONDITIONS TODAY WILL BE FAVORABLE FOR ANY SHOWERS OR
THUNDERSTORMS THAT DEVELOP ACROSS THE ATLANTIC WATERS TO PRODUCE
WATERSPOUTS.

WIND: ANY THUNDERSTORMS THAT DEVELOP TODAY COULD RESULT IN
DAMAGING WIND GUSTS TO NEAR 60 MPH.

HAIL: ANY THUNDERSTORMS THAT DEVELOP TODAY COULD RESULT IN
HAIL RANGING FROM QUARTER TO GOLF BALL SIZED.

FLOODING: LOCALLY HEAVY RAINFALL IS POSSIBLE WITH ANY STORMS THAT
DEVELOP TODAY WITH MINOR URBAN TYPE FLOODING POSSIBLE.

VISIBILITY: SMOKE FROM A WILDFIRE IN CENTRAL COLLIER COUNTY MAY
RESULT IN AREAS OF REDUCED VISIBILITIES TONIGHT OVER INTERIOR
SECTIONS OF COLLIER COUNTY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

EASTERLY WINDS WILL RETURN BY WEDNESDAY RESULTING IN AN ENHANCED
RISK OF RIP CURRENTS AT THE ATLANTIC BEACHES WEDNESDAY AND
THURSDAY.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THURSDAY NIGHT AND
FRIDAY ACROSS SOUTH FLORIDA AS LOW PRESSURE DEVELOPS ACROSS THE
NORTHEASTERN GULF.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION: WIDESPREAD SPOTTER ACTIVATION IS NOT
ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT
HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Apr 1, 1:43 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
143 PM EDT MON APR 1 2013

FLZ074-173-011815-
COASTAL MIAMI DADE COUNTY FL METROPOLITAN MIAMI DADE FL
143 PM EDT MON APR 1 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR EASTERN MIAMI-DADE
COUNTY...FOR GUSTY WINDS FROM 45 TO 55 MPH...UP TO NICKEL-SIZED
HAIL...

* UNTIL 215 PM EDT

* AT 138 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR WESTCHESTER...AND MOVING EAST AT 10 MPH.
  ANOTHER STRONG STORMS WAS DEVELOPING OVER VIRGINIA GARDENS.

* THESE STORMS WILL AFFECT...
  CORAL WAY VILLAGE...
  SOUTH MIAMI...
  UNIVERSITY OF MIAMI...
  MIAMI INTERNATIONAL AIRPORT...
  CORAL GABLES...
  COCONUT GROVE...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE UP TO NICKEL SIZED HAIL AND GUSTY WINDS
OF 45 TO 55 MPH. THESE WINDS CAN DOWN SMALL TREE LIMBS AND
BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE BUILDING UNTIL THE STORM PASSES.

LAT...LON 2582 8018 2579 8017 2574 8018 2572 8024
      2570 8024 2567 8026 2567 8037 2583 8035
      2586 8016
TIME...MOT...LOC 1742Z 256DEG 10KT 2572 8033

GREGORIA
Local storm report, Apr 1, 2:03 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
203 PM EDT MON APR 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HAIL             LITTLE HAVANA           25.77N 80.21W
04/01/2013  M0.88 INCH       MIAMI-DADE         FL   NWS EMPLOYEE

            NICKEL SIZED HAIL WAS REPORTED BY AN OFF DUTY NWS
            EMPLOYEE AT THE INTERSECTION NE 69TH ST AND BISCAYNE
            BLVD.

&&

CARACOZZA
Special weather statement, Apr 1, 2:06 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
206 PM EDT MON APR 1 2013

FLZ173-011830-
COASTAL MIAMI DADE COUNTY FL
206 PM EDT MON APR 1 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR EASTERN MIAMI-DADE
COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO
55 MPH...UP TO NICKEL-SIZED HAIL...

* UNTIL 230 PM EDT

* AT 201 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR PRINCETON...AND MOVING EAST AT 20 MPH.

* THE STORM WILL AFFECT...
  BLACK PT...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2554 8016 2554 8018 2551 8020 2554 8030
      2559 8031 2559 8035 2549 8037 2548 8034
      2553 8032 2554 8030 2551 8021 2548 8019
      2543 8022 2543 8020 2548 8017
TIME...MOT...LOC 1806Z 277DEG 19KT 2553 8031

60
Special weather statement, Apr 1, 2:13 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
213 PM EDT MON APR 1 2013

FLZ073-074-011845-
INLAND MIAMI-DADE COUNTY FL METROPOLITAN MIAMI DADE FL
213 PM EDT MON APR 1 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR CENTRAL MIAMI-DADE
COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO
55 MPH...UP TO NICKEL-SIZED HAIL...

* UNTIL 245 PM EDT

* AT 211 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR MICCOSUKEE RESORT...AND MOVING EAST AT 15
  MPH. THIS STORM IS RAPIDLY DEVELOPING AND COULD BECOME SEVERE.

* THE STORM WILL AFFECT...
  FIU SOUTH CAMPUS...
  SWEETWATER...
  VIRGINIA GARDENS...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.

LAT...LON 2581 8027 2570 8038 2576 8049 2585 8043
TIME...MOT...LOC 1813Z 287DEG 14KT 2578 8043

GREGORIA
Special weather statement, Apr 1, 2:16 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
216 PM EDT MON APR 1 2013

FLZ073-074-173-174-011845-
COASTAL MIAMI DADE COUNTY FL FAR SOUTH MIAMI-DADE COUNTY FL INLAND
MIAMI-DADE COUNTY FL METROPOLITAN MIAMI DADE FL
216 PM EDT MON APR 1 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR CENTRAL MIAMI-DADE
COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO
55 MPH...UP TO NICKEL-SIZED HAIL...

* UNTIL 245 PM EDT

* AT 211 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR HOMESTEAD GENERAL AIRPORT...AND MOVING
  EAST AT 15 MPH.

* THE STORM WILL AFFECT...
  REDLAND...
  THE REDLAND...
  HOMESTEAD...
  NARANJA...
  PRINCETON...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.

LAT...LON 2553 8031 2553 8032 2550 8032 2549 8033
      2545 8032 2544 8031 2542 8032 2546 8061
      2562 8059 2560 8030 2557 8030
TIME...MOT...LOC 1816Z 281DEG 15KT 2553 8053

GREGORIA

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 8:52 AM EDTSpecial Marine WarningMFL53 min
Apr 1, 8:56 AM EDTSpecial Marine WarningMFL64 min
Apr 1, 1:43 PM EDTSpecial Weather StatementMFLMiami-Dade32 min
Apr 1, 1:53 PM EDTSevere Thunderstorm WarningMFLMiami-Dade52 min
Apr 1, 1:57 PM EDTSpecial Marine WarningMFL63 min
Apr 1, 2:13 PM EDTSpecial Marine WarningMFL62 min
Apr 1, 2:13 PM EDTSpecial Weather StatementMFLMiami-Dade32 min
Apr 1, 2:16 PM EDTSpecial Weather StatementMFLMiami-Dade29 min
Apr 1, 2:53 PM EDTSpecial Weather StatementMFLMiami-Dade37 min
Apr 1, 2:59 PM EDTAreal Flood AdvisoryMFLMiami-Dade2 hr
Apr 1, 3:05 PM EDTSpecial Weather StatementMFLMiami-Dade25 min
Apr 1, 3:06 PM EDTAreal Flood AdvisoryMFLMiami-Dade114 min
Apr 1, 3:13 PM EDTSpecial Marine WarningMFL62 min
Apr 1, 3:36 PM EDTAreal Flood AdvisoryMFLMiami-Dade84 min
Apr 1, 3:39 PM EDTSpecial Marine WarningMFL66 min
Apr 1, 3:44 PM EDTSevere Thunderstorm WarningMFLMiami-Dade31 min
Apr 1, 3:48 PM EDTSpecial Weather StatementMFLMiami-Dade42 min
Apr 1, 4:13 PM EDTSpecial Marine WarningMFL32 min
Apr 1, 4:40 PM EDTSpecial Marine WarningMFL50 min

Nearby

Severe Thunderstorm Warnings in Florida, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.